Hi, like many on here I have been suffering from IBS for a long time (about 12 years) and have turned to psyllium husk for assistance. I have been taking about a teaspoon with water each morning for about a week. What I am finding is that since taking it at about the same time every afternoon I feel really light headed and lethargic and need to lie down. Then again late at night I find myself getting really light headed and needing to lie down, yet the strange thing is I struggle to sleep, almost as if my body's working overtime and can't rest. Does anyone else have this reaction to taking psyllium husk or know what might be causing it? Could it be stirring up toxins in my body? I'm thinking this may be possible as I had a shocking diet for about 15 years, which I'm only now rectifying...[br>[br>Also I get dehydrated, I have been drinking 20 litres of water a day and still need to get up every hour or so during the night to drink. I took roaccutane tablets for about a year when I was younger and my body has never really recovered from that. Will it be safe or wise to continue taking psyllium husk when my body is already in a dehydrated state?View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.